Alert archive / West Virginia / River Flood Warnings in 2013

River Flood Warning 4, NWS Charleston, WV

February 1, 2013Gallia County, Ohio; Barbour County, Mason County, West Virginia

NWS Charleston, WV issued this river flood warning at Feb 1, 2013, 10:46 AM EST for Gallia County, Ohio; Barbour County, Mason County, West Virginia. It took effect at Feb 2, 2013, 4:30 PM EST. It was in force for 208 days.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 10:46 AM EST (15:46 UTC)
In effect from
Feb 2, 2013, 4:30 PM EST
Expired
Aug 29, 2013, 7:38 PM EDT
In force
208 days
Issued by
NWS Charleston, WV
Flood severity
Minor

Counties Gallia County, OH, Barbour County, WV, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tygart Valley River at Belington (BELW2).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03051000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS41 KRLX 011546
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1046 AM EST FRI FEB 1 2013

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED
A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS...OHIO RIVER...

AFFECTING THE FOLLOWING COUNTIES IN OHIO...GALLIA...AND IN
WEST VIRGINIA...MASON.

THE WIDESPREAD RAINS ON WEDNESDAY HAS CAUSED A STRONG RISE ON THE 
OHIO RIVER. THE OUTFLOW FROM THE KANAWHA RIVER BASIN IS
CONTRIBUTING GREATLY TO THE FLOW AT ITS CONFLUENCE WITH THE
OHIO RIVER AROUND POINT PLEASANT.

THE RIVER FLOOD WATCH...THAT WAS IN EFFECT...HAS BEEN UPDATED
TO A RIVER FLOOD WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN
MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM TODAY...OR
SOONER IF CONDITIONS CHANGE.


&&

OHC053-WVC053-020346-
/O.NEW.KRLX.FL.W.0004.130202T0000Z-130203T1536Z/
/POPW2.1.ER.130202T0000Z.130202T1800Z.130203T0936Z.NO/
1046 AM EST FRI FEB 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* RIVER FLOOD WARNING FOR 
  THE OHIO RIVER AT POINT PLEASANT.
* FROM THIS EVENING INTO OVERNIGHT SATURDAY NIGHT...OR
  UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 38.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 40 FEET.
* FORECAST...RISE SLOWLY ABOVE FLOOD STAGE THIS EVENING
  AND CREST BETWEEN 40 AND 41 FEET ON SATURDAY. THE RIVER
  SHOULD FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* AT STAGES NEAR 40 FEET...LOW LYING AREAS SURROUNDING POINT
  PLEASANT AND HENDERSON ARE FLOODED DUE TO BACKWATER.
  AT STAGES NEAR 41 FEET...THE ADDISON, BLAVILLE ROAD IN OHIO
  IS FLOODED.
* A CREST BETWEEN 40 AND 41 FEET COMPARES TO A PREVIOUS CREST OF
  40.97 FEET...BACK ON MARCH 9TH IN 2011.

$$

KTB
4 follow-up statements
825 
WGUS81 KRLX 022133
FLSRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON  WV
433 PM EST SAT FEB 2 2013

...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVERS...
   OHIO RIVER. AT POINT PLEASANT...

AFFECTING THE FOLLOWING COUNTIES IN OHIO...GALLIA AND IN WEST 
VIRGINIA...MASON.

&&

OHC053-WVC053-022300-
/O.EXP.KRLX.FL.W.0004.130202T2130Z-130203T1200Z/
/POPW2.1.ER.130202T2130Z.130202T1200Z.130202T1935Z.NO/
433 PM EST SAT FEB 2 2013

THE FLOOD WARNING HAS EXPIRED FOR
  THE OHIO RIVER AT POINT PLEASANT.
* AT 4 PM SATURDAY THE STAGE WAS 39.8 FEET.
* FELL BELOW FLOOD STAGE AT 2:35 PM.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...AND AT A
  FASTER RATE ON SUNDAY.

$$

KTB
018 
WGUS41 KRLX 291755
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
155 PM EDT THU AUG 29 2013

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... TYGART VALLEY RIVER...


AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR.

RECENT RAINS HAVE CAUSED THE TYGART VALLEY RIVER TO RISE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.


THE NEXT STATEMENT WILL BE ISSUED AROUND 8 PM
OR SOONER IF CONDITIONS CHANGE.


&&

WVC001-300555-
/O.NEW.KRLX.FL.W.0004.130829T1755Z-130830T1137Z/
/BELW2.1.ER.130829T1750Z.130830T0000Z.130830T0537Z.NO/
155 PM EDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TYGART VALLEY RIVER AT BELINGTON.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM THURSDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 14.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER
  MIDNIGHT .
* AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER GAGE AND ROADWAYS IN
  LOW LYING AREAS ARE FLOODED...ESPECIALLY RIVER ROAD.


$$

LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999


$$
946 
WGUS41 KRLX 291805 CCA
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON  WV
155 PM EDT THU AUG 29 2013

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS... TYGART VALLEY RIVER...


AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR.

RECENT RAINS HAVE CAUSED THE TYGART VALLEY RIVER TO RISE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK
PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX.


THE NEXT STATEMENT WILL BE ISSUED AROUND 8 PM
OR SOONER IF CONDITIONS CHANGE.


&&

WVC001-300555-
/O.COR.KRLX.FL.W.0004.130829T1755Z-130830T1137Z/
/BELW2.1.ER.130829T1750Z.130830T0000Z.130830T0537Z.NO/
155 PM EDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TYGART VALLEY RIVER AT BELINGTON.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM THURSDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.3 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT .
* AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER 
  GAGE AND ROADWAYS IN LOW LYING AREAS ARE FLOODED...ESPECIALLY 
  RIVER ROAD.


$$

LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999


$$
324 
WGUS81 KRLX 292338
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
738 PM EDT THU AUG 29 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...TYGART VALLEY 
RIVER.
  AT BELINGTON...

 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR.

THE TYGART VALLEY RIVER AT BELINGTON HAS DROPPED BELOW FLOOD 
STAGE...AND A CONTINUED DOWNWARD TREND IS EXPECTED THROUGH THE NIGHT.

&&

WVC001-300008-
/O.CAN.KRLX.FL.W.0004.000000T0000Z-130830T1137Z/
/BELW2.1.ER.000000T0000Z.130829T2030Z.130829T2120Z.NO/
738 PM EDT THU AUG 29 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TYGART VALLEY RIVER AT BELINGTON.
* AT  7:00 PM THURSDAY THE STAGE WAS 13.8 FEET. 
* FELL BELOW FLOOD STAGE AT  5:20 PM THURSDAY.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY FRIDAY MORNING.

&&

LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 1, 10:16 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 1, 10:16 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EST FRI FEB 1 2013

.SYNOPSIS...
LOW PRESSURE EXITS THIS MORNING.  HIGH PRESSURE BRIEFLY TONIGHT.
ANOTHER SYSTEM WITH MORE AVAILABLE MOISTURE FOR SATURDAY INTO
SUNDAY.  DRIER AIR AGAIN SUNDAY NIGHT INTO MONDAY.

&&

.NEAR TERM /UNTIL NOON TODAY/...
REMOVED WINTER WEATHER ADVISORIES IN THE LOWLANDS...AND WINTER STORM
WARNINGS IN THE SOUTH.

&&

.SHORT TERM /NOON TODAY THROUGH SUNDAY/...
PRIMARY FORECAST CONCERN THIS PERIOD IS SNOWFALL POTENTIAL AND
AMOUNTS WITH THE NEXT CLIPPER-TYPE SYSTEM PROGGED TO PUSH THROUGH.

SNOWFALL WILL BE QUICKLY RAMPING UP ACROSS THE FAR NW ZONES BY 12Z
SATURDAY WITH SNOWFALL QUICKLY SPREADING SOUTHEASTWARD ACROSS THE
REMAINDER OF THE AREA BY EARLY/MID AFTERNOON. AVAILABLE MOISTURE
WITH THE SYSTEM AND LIFT CERTAINLY LOOKING MORE IMPRESSIVE VERSUS
LAST NIGHT AS PREV FCST ELUDED TO. CONSENSUS OF QPF AMOUNTS BY 00Z
SUN ON THE ORDER OF AROUND A THIRD TO HALF INCH ALONG EASTERN SLOPES
AND PARTICULARLY FAVORED NORTHERN MOUNTAIN UPSLOPE LOCALES...TO
GENERALLY AROUND A TENTH TO TWO TENTHS ACROSS LOWLANDS. ADVISORIES
AND WARNINGS MAY BE NEEDED BY SATURDAY BUT WILL HOLD OFF ISSUING ANY
ADDITIONAL WINTER WX HIGHLIGHTS WITH ONGOING ADVISORIES AND
WARNINGS.

BY SUNDAY THE UPPER TROUGH AXIS IS FINALLY EAST OF THE AREA BUT LLVL
MOISTURE AND STEEPENING LLVL LAPSE RATES WILL KEEP SNOW SHOWERS
GOING MUCH OF THE DAY...PARTICULARLY IN THE EASTERN SLOPES WHERE
OROGRAPHICS WILL KEEP THINGS GOING THERE UNDER CONVECTIVE LOW
LEVELS. WILL KEEP HIGH POPS GOING MUCH OF SUNDAY BUT ACCUMS SHOULD
BE LOWER FOR LOWLANDS ON THE WHOLE...BUT AGAIN WITH CONVECTIVE
NATURE OF SUNDAY/S SNOW SOME LOCATIONS MAY OF COURSE SEE A QUICK
BURST. AFTER ROUGHLY 21Z SUN - 00Z MON LLVL MOISTURE BEGINS TO WANE
AROUND -10C IN TERMS OF SATURATION...BUT EQ LEVELS WITHIN THE
AFOREMENTIONED CONVECTIVE LAYER SHOULD KEEP CLOUD TOPS INTO THE -12C
TO -15C RANGE UNTIL AROUND OR AFTER 06Z MON. CUMULATIVE QPF AMOUNTS
IN THE EASTERN MOUNTAINS QUITE IMPRESSIVE BY 00Z MON AND BEYOND WITH
AROUND 0.75IN FOR SREF/GFS AND OVER A INCH PER LATEST 06Z
NAM...WHICH WOULD MEAN ANOTHER QUARTER TO HALF INCH FOR SUNDAY ALONE
FOR THOSE LOCATIONS. SNOWFALL SHOULD BE WINDING DOWN BY 00Z MONDAY
EXCEPT MOUNTAINS WHICH WILL SEE SNOWFALL ENDING FROM SW TO NE BTWN
06Z AND 12Z MON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE BIGGEST CHALLENGE OF THE LONG TERM IS SORTING OUT THE NUMBER OF
AND TIMING OF THE CLIPPER SYSTEMS TO IMPACT THE AREA. STILL KEEPING
WITH THE TREND OF SEASONABLY COLD FOR THE AREA WITH BRIEF
MODIFICATIONS TOWARDS NORMAL TEMPERATURES...BUT THE DOMINATING
HUDSON BAY VORTEX AND REINFORCING COLD FRONTS WILL KEEP IT WINTER
LIKE. LONG TERM BEGINS WITH THE BACK HALF OF THE SATURDAY
SYSTEM...AND EXPECT ANOTHER MONDAY AND MONDAY NIGHT...AND THEN
POSSIBLY ONE ON WEDNESDAY. MAY NEED TO TREND TEMPERATURES DOWN FOR
THE BEGINNING OF NEXT WEEK IN COMING FORECASTS WITH THE PATTERN
CLIPPER DOMINANT. FOR NOW...THE FORECAST TRANSITIONS FROM RAIN TO
SNOW WITH THE DIURNAL TREND FOR MONDAY INTO TUESDAY. COULD SEE THIS
SHIFTING TOWARDS A COLDER OVERALL REGIME AND MORE SNOW THAN RAIN.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
MVFR IN SNOW SHOWERS...SOME IFR IN THE MOUNTAINS THIS
MORNING...IMPROVING VFR BY 15Z OR SO LOWLANDS...THIS AFTERNOON
MOUNTAINS.  GUSTY W TO NW SFC FLOW AS MODERATE W FLOW ALOFT BECOMES
MODERATE NW.  CALM VFR NIGHT TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: UNCERTAINTY IN TIMING ON IMPROVEMENT THIS
MORNING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EST 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  L    L    L    L    L    L    H    H    H    H    H    H
EKN CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  L    L    L    L    L    L    L    L    L    L    H    H
CKB CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L

AFTER 12Z SATURDAY...
IFR CONDITIONS POSSIBLE SATURDAY THROUGH SUNDAY MORNING IN SNOW.

&&

.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUES ON THE TYGART VALLEY WELL INTO
TONIGHT.

OUTFLOW FROM THE GREAT KANAWHA RIVER BASIN GENERATING CONCERNS
FOR POINT PLEASANT RIVER FORECAST POINT JUST SOUTH...OR DOWNSTREAM
OF WHERE THE KANAWHA RIVER EMPTIES INTO THE OHIO.  THERE IS A CHANCE
THAT RIVER FORECAST POINT MAY GO ABOVE FLOOD STAGE AT POINT
PLEASANT...WITH MINOR FLOODING.  A RIVER FLOOD WATCH CONTINUES FOR
THAT POINT PLEASANT POINT ON THE OHIO RIVER.  OF COURSE...AS
ALWAYS...SEE OUR HYDROGRAPHS FOR TIMING AND OBSERVED/FORECAST STAGES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH SUNDAY MORNING FOR WVZ007.
     WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
     WVZ036>040-046-047.
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/50
NEAR TERM...RPY
SHORT TERM...50
LONG TERM...26
AVIATION...TRM

HYDROLOGY...
Hazardous weather outlook, Feb 1, 10:17 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EST FRI FEB 1 2013

KYZ101>103-105-OHZ066-067-075-076-083>085-087-VAZ003-004-WVZ005-006-
008>011-013>020-024>035-021530-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
1017 AM EST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW IS LIKELY SATURDAY AND SATURDAY NIGHT. THIS
EVENT COULD LEAD TO WINTER WEATHER ADVISORIES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ036>040-046-047-021530-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1017 AM EST FRI FEB 1 2013

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW IS LIKELY SATURDAY AND SATURDAY NIGHT. THIS
EVENT COULD LEAD TO WINTER WEATHER ADVISORIES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ086-WVZ007-021530-
GALLIA-MASON-
1017 AM EST FRI FEB 1 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...ACCUMULATING SNOW IS LIKELY SATURDAY AND SATURDAY
NIGHT. THIS EVENT COULD LEAD TO WINTER WEATHER ADVISORIES OR
WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 1, 6:17 AM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 AM EST FRI FEB 1 2013

WVZ014-015-011930-
PUTNAM-KANAWHA-
INCLUDING THE CITIES OF...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS
617 AM EST FRI FEB 1 2013

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE CONCERNING HIGH WATER...

THE KANAWHA RIVER WILL STILL CREEP EVEN HIGHER TODAY IN
KANAWHA AND PUTNAM COUNTIES. THE RIVER SHOULD BE IN A BROAD CREST
THIS AFTERNOON AND TONIGHT...BEFORE RECEDING OVER THE WEEKEND.

NEAR 6 O'CLOCK THIS MORNING...THE LEVEL IN CHARLESTON WAS NEARING
25 FEET.

A CREST NEAR 26 FEET IS FORECAST LATER TODAY AND TONIGHT. THIS IS
STILL WELL BELOW THE 30 FOOT FLOOD STAGE.

HOWEVER...MINOR WATER PROBLEMS ARE STILL LIKELY. THE LOWEST
MOST VULNERABLE SPOTS CAN STILL BE FLOODED. ALSO...BACKWATER...UP
SOME OF THE FEEDER STREAMS...CAN CAUSE PROBLEMS THAT ARE NOT
IMMEDIATELY ALONG THE RIVER.

THIS COMES AMID ICY CONDITIONS IN THE WAKE OF A QUICK OVERNIGHT
SNOWSTORM. WATCH FOR ICE ON ROADS THIS WINDY AND BITTERLY COLD DAY.

STAY AWAY FROM ANY STEEP RIVER BANKS...THEY COULD BE UNSTABLE.
CURRENTS WILL BE MUCH FASTER THAN NORMAL. ALSO...WITH COLDER
TEMPERATURES UPCOMING...RIVER BANKS COULD BECOME ICY...ESPECIALLY
WHEN WATER LEVELS BEGIN TO RECEDE.

TRM
Special weather statement, Feb 1, 6:23 AM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
623 AM EST FRI FEB 1 2013

KYZ103-OHZ087-WVZ005-006-011330-
BOYD-LAWRENCE OH-WAYNE-CABELL-
INCLUDING THE CITIES OF...ASHLAND...IRONTON...SOUTH POINT...
KENOVA...CEREDO...WAYNE...HUNTINGTON
623 AM EST FRI FEB 1 2013

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE CONCERNING HIGH WATER...

THE OHIO RIVER WILL RISE STEADILY HIGHER INTO TONIGHT IN THE TRI
STATE AREA. THIS INCLUDES THE REACH OF THE RIVER AROUND SUCH
COMMUNITIES AS PROCTORVILLE...CHESAPEAKE...HUNTINGTON...CEREDO...
CATLETTSBURG...ASHLAND...AND IRONTON.

A CREST IS NOT EXPECTED UNTIL SATURDAY. THIS BROAD CREST IS
FORECAST TO REMAIN BELOW FLOOD STAGE IN THIS VICINITY.

HOWEVER...MINOR WATER PROBLEMS ARE STILL LIKELY. THE LOWEST MOST
VULNERABLE SPOTS CAN STILL BE FLOODED. ALSO...BACKWATER...UP SOME
OF THE FEEDER STREAMS...CAN CAUSE PROBLEMS THAT ARE NOT IMMEDIATELY
ALONG THE RIVER. THE RIVER SHOULD BEGIN A STEADY FALL SUNDAY
MORNING...EASING LINGERING BACK WATER ISSUES BY MONDAY.

THIS COMES AMID ICY CONDITIONS IN THE WAKE OF A QUICK OVERNIGHT
SNOWSTORM. WATCH FOR ICE ON ROADS THIS WINDY AND BITTERLY COLD
DAY.

STAY AWAY FROM ANY STEEP RIVER BANKS...THEY COULD BE UNSTABLE.
CURRENTS WILL BE MUCH FASTER THAN NORMAL. ALSO...WITH COLDER
TEMPERATURES UPCOMING...RIVER BANKS COULD BECOME ICY.

THOSE WITH INTERESTS ALONG THE OHIO RIVER...SHOULD INCREASE
THEIR AWARENESS...MONITOR LEVELS AND FORECASTS MORE OFTEN.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:00 PM ESTWinter Weather AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more55 hr
Jan 31, 9:30 PM ESTSpecial Weather StatementRLXMingo5 hr
Jan 31, 10:40 PM ESTRiver Flood WarningRLXBarbour15 hr
Feb 1, 1:09 AM ESTWinter Storm WarningRLXBarbour, Boone, Cabell, Kanawha, Lincoln, Logan and 6 more13 hr

Nearby

River Flood Warnings in West Virginia, 2013River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.